Alert archive / Texas / River Flood Warnings in 2023

River Flood Warning 3, NWS Austin/San Antonio, TX

April 7, 2023DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 7, 2023, 9:06 AM CDT for DeWitt County, Texas. It took effect at Apr 8, 2023, 8:00 AM CDT. It was in force for 66 min.

The area

The outline as issued.

The facts

Issued
Apr 7, 2023, 9:06 AM CDT (14:06 UTC)
In effect from
Apr 8, 2023, 8:00 AM CDT
Expired
Apr 8, 2023, 9:06 AM CDT
In force
66 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 18.89 ft at Apr 9, 2023, 9:00 AM CDT.

actionminormoderate10203004/0704/0804/09
Action stage
19 ft
Minor stage
24 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

255 
WGUS44 KEWX 071406
FLWEWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
906 AM CDT Fri Apr 7 2023

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  Guadalupe River Near Cuero affecting DeWitt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 915 PM CDT.

&&


TXC123-080215-
/O.NEW.KEWX.FL.W.0003.230408T1300Z-230410T1115Z/
/CUET2.1.ER.230408T1300Z.230409T0300Z.230409T2315Z.NO/
906 AM CDT Fri Apr 7 2023

...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO MONDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Guadalupe River Near Cuero.

* WHEN...From Saturday morning to Monday morning.

* IMPACTS...At 24.0 feet, Minor low lying flooding extends into the 
  floodplain above and below Cuero. Steen Road (between FM  766 and 
  US Hwy 183 near Hochheim) monitored for flooding.


* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Friday the stage was 13.4 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 25.3 feet late tomorrow
    evening. It will then fall below flood stage Sunday evening.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    25.4 feet on 06/29/1993.
  - http://www.weather.gov/safety/flood

&&

               Fld   Observed           Forecasts (10 am CDT)    
Location       Stg   Stg   Day/Time     Sat   Sun   Mon          

Guadalupe River
Cuero          24.0  13.4  Fri 8 am CDT 24.2  24.8  20.3         


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724


$$

PLATT
2 follow-up statements
654 
WGUS84 KEWX 080118
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
818 PM CDT Fri Apr 7 2023

...The Flood Warning continues for the following rivers in Texas...

  Guadalupe River Near Cuero affecting DeWitt County.

.Rainfall has ended in the basin but River levels continue to rise 
here and on upstream tributaries such as Sandies Creek. The river is 
expected to crest just above Minor Flood Stage Sunday and fall back 
below flood stage by Sunday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 9 AM CDT.

&&


TXC123-081330-
/O.CON.KEWX.FL.W.0003.230408T1300Z-230410T1115Z/
/CUET2.1.ER.230408T1300Z.230409T0300Z.230409T2315Z.NO/
818 PM CDT Fri Apr 7 2023

...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY MORNING TO MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Guadalupe River Near Cuero.

* WHEN...From Saturday morning to Monday morning.

* IMPACTS...At 24.0 feet, Minor low lying flooding extends into the 
  floodplain above and below Cuero. Steen Road (between FM  766 and 
  US Hwy 183 near Hochheim) monitored for flooding.


* ADDITIONAL DETAILS...
  - At 6:45 PM CDT Friday the stage was 16.98 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 25.3 feet late tomorrow
    evening. It will then fall below flood stage Sunday evening.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    25.4 feet on 06/29/1993.
  - http://www.weather.gov/safety/flood

&&

               Fld   Observed           Forecasts (7 pm CDT)     
Location       Stg   Stg   Day/Time     Sat   Sun   Mon          

Guadalupe River
Cuero          24.0  17.0  Fri 7 pm CDT 20.5  24.1  20.7         


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724


$$

KCW
765 
WGUS84 KEWX 081406
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
906 AM CDT Sat Apr 8 2023

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Guadalupe River Near Cuero affecting DeWitt County.

TXC123-081515-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-230408T1406Z/
/CUET2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 AM CDT Sat Apr 8 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Guadalupe River Near Cuero.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Saturday the stage was 17.7 feet.
  - Forecast...The river is expected to rise to a crest of 19.5
    feet early tomorrow afternoon.
  - http://www.weather.gov/safety/flood

&&

               Fld   Observed           Forecasts (10 am CDT)    
Location       Stg   Stg   Day/Time     Sun   Mon   Tue          

Guadalupe River
Cuero          24.0  17.7  Sat 8 am CDT 19.4  16.9  12.9         


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724


$$

BRADY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 7, 6:21 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 7, 6:21 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
621 AM CDT Fri Apr 7 2023

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 230 AM CDT Fri Apr 7 2023

High pressure at the surface and west-southwesterly flow aloft
persist today through Saturday. Increasing forcing ahead of a mid
level impulse in the flow aloft will lead to numerous to widespread
showers today. Isolated thunderstorms are possible due to weak
elevated instability with mid level lapse rates around 7 C/km.
Locally heavy rains of an inch or two are possible as PWs remain
around 150 percent of seasonal normals with some training of cells
expected. This may cause new or renewed flooding especially in areas
that received heavy rains since Wednesday night. Due to the thick
cloud cover and rain, temperatures will not warm much with highs
today actually close to the normal low temperatures for this time of
year. The mid level impulse exits to our east late tonight. Forcing
will wane with showers and thunderstorms ending. Only a slight drop
in temperatures is expected with lows within a few degrees of normal.
Although, the impulse will be well east of our area on Saturday,
cannot rule out a few isolated showers due very weak isentropic lift
mainly in the morning hours. The cloud cover will thin allowing for
warmer, though still well below normal high temperatures on Saturday.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 230 AM CDT Fri Apr 7 2023

Skies could clear our in the evening Saturday, and the soaked soils
and light winds will probably lead to some patchy fog. The boundary
layer remains very moist, so low clouds may limit the fog potential
and also limit the warming potential for Sunday. Models have been
trending cooler on MaxT not only for Sunday but also Monday through
Wednesday. Looking at dprog/dT of the upper pattern reveals that a
shortwave trough over the Southern Plains Sunday amplifies more
sharply over TX as it digs south. The past 3 or so runs of the GFS
has trended much wetter with this deepening system generating a broad QPF
of 1/4 inch to 1 inch over areas east of Hwy 281 Monday. The NAM and
ECM runs show a similar trend but with much lighter QPF and lower
PoPs. By midday Tuesday the upper low wraps into a cut-off pattern
over the northern Gulf. This could bring some wrap-around moisture,
clouds, possibly some rain chances for eastern counties. The low is
then suggested to wobble slowly east along the Gulf coast until
becoming less influential over TX by Thursday. The three extra days
of cold air advection should help maintain a mostly cool trend for
the start of Spring, but a weak ridging pattern over TX by Friday
could return us to warmer than normal temperatures by next weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Fri Apr 7 2023

Poor flying conditions will deteriorate further over most areas this
morning, then continue tonight into early Saturday. IFR CIGs with
MVFR VSBYs in SHRA can be expected most of the time with LIFR CIGs
and IFR/LIFR VSBYs possible in heavier SHRA/TSRA. Although SHRA/TSRA
end tonight, LIFR CIGs will linger until rising to MVFR by midday on
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              56  51  68  55 / 100  40  10   0
Austin Bergstrom Intl Airport  55  50  67  54 /  90  40  10   0
New Braunfels Muni Airport     57  51  70  55 /  90  40   0   0
Burnet Muni Airport            54  49  67  52 /  90  50  10   0
Del Rio Intl Airport           61  55  77  59 /  70  20   0   0
Georgetown Muni Airport        54  50  67  53 / 100  50  10   0
Hondo Muni Airport             56  52  72  55 /  90  30   0   0
San Marcos Muni Airport        56  50  68  54 /  90  40   0   0
La Grange - Fayette Regional   56  53  65  57 /  80  50   0   0
San Antonio Intl Airport       57  52  70  55 / 100  40   0   0
Stinson Muni Airport           58  53  71  56 /  90  40   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...04
Long-Term...18
Aviation...04
Hazardous weather outlook, Apr 7, 2:12 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
212 AM CDT Fri Apr 7 2023

TXZ171>173-183>194-202>209-217>225-228-080715-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
212 AM CDT Fri Apr 7 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to widespread showers and isolated thunderstorms are
expected today into tonight. Locally heavy rains of an inch or two
are possible. This may lead to new or renewed flooding especially
in areas that received heavy rains since Wednesday night.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:55 PM CDTRiver Flood WarningEWXDeWitt67 hr
Apr 6, 11:48 PM CDTRiver Flood WarningEWXGoliad, Karnes57 hr
Apr 7, 8:19 AM CDTAreal Flood AdvisoryEWXAtascosa, Gonzales, Karnes, Wilson8 hr
Apr 7, 12:51 PM CDTFlash Flood Warning Considerable damage threatEWXAtascosa, Karnes3 hr

Nearby

River Flood Warnings in Texas, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.